New to everything.... absolutely everything.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Cheffette
New Member


Date Joined Mar 2016
Total Posts : 2
   Posted 3/24/2016 7:12 PM (GMT -6)   
Hi. I'm new to the Healingwell community. I was just diagnosed Bipolar I about 2 weeks ago after having episodes for the past 18 years. Last year I admitted myself into a psychiatric Hospital for an evaluation and 72 hour hold. This was the first time I had ever spoken to a psychiatrist in my life at the age of 34. I was diagnosed as depressed and received lexapro for the depression. It did nothing for me. I stopped taking it. Finally found a new doc that listened to what was going on and prescribed me Lamictal. I'm not fond of the irritation and straight up anxiety that's going on. I know I've only been on it for a few weeks and a small doses but I feel even more manic on it than I did before. Is this a normal occurrence for anyone on lamictal? And if I switch to lithium, which is a great possibility since I'm going for the blood work tomorrow, what should I expect? Basic expectations for starting a new med. Thanks for anyone that can help me, even just a little. I'm so new to all of this.

MW
New Member


Date Joined Oct 2015
Total Posts : 7
   Posted 3/25/2016 8:18 AM (GMT -6)   
Definitely speak with your doc. They can best guide you on what to expect and your personal situation. Some questions you might want to ask from PsychCentral.

Questions to Ask Your Doctor

What is the name of the medication, and what is it supposed to do?
How long before you expect to see results?
What kind of track record in terms of effectiveness does this medication have?
What are the primary short-term side effects of this medication?
Does this medication have any long-term side effects that I should be aware of, such as diabetes, sexual side effects, or weight gain?
Are there ways to minimize these side effects?
How and when do I take it, and when do I stop taking it?
What foods, drinks, or other medications should I avoid while taking the prescribed medication?
Should it be taken with food or on an empty stomach?
Is it safe to drink alcohol while on this medication?
How do you monitor this medication? Are there specific tests you run to help monitor this medication?
What are you prescribing this particular medication over a similar medication?
How will we know when it’s time to stop taking this medication, or if the dose will need to be changed?
Is it safe for me to continue taking aspirin, Advil, vitamin and/or herbal supplements when taking this medication? Is there something specific I should avoid?
Is a generic version of this medication available?
What should I do if I miss a dose of this medication? Take it immediately when I remember, or wait until my next regularly scheduled dose?

UserANONYMOUS
Forum Moderator


Date Joined May 2011
Total Posts : 4381
   Posted 3/25/2016 2:07 PM (GMT -6)   
Hi Cheffette,

Welcome to the forum :-). We are glad you joined us!

I suffer from depression as well. It can take some times before meds works for us. Sometimes, our bodies needs to get use to it. I would suggest you give it a little more time. If you continue to feel the same way, be sure to talk to your doctor as it may need an adjustment.

Are you attending counseling or therapy as well? Therapy is helpful and works together with meds to help you feel better. I would suggest therapy for you.
I attended therapy and I leaned lots of coping skills. It was hard to open up at first, but when I did, it helped me.

How did things go with your blood work?

UA
Moderator - Bipolar

Depression, Borderline Personality Disorder.
Chronic Pain - Cervical Kyphosis, Cervical Spondylosis, Thoracic Scoliosis.

Cheffette
New Member


Date Joined Mar 2016
Total Posts : 2
   Posted 3/26/2016 5:13 PM (GMT -6)   
Hi UA
Thanks for the welcome. I am finding this community extremely informative. I've read a lot of the threads. Very helpful.

I am speaking with a therapist in the same Hospital as my psychiatrist. I'm trying to regulate a schedule between the therapist, psychiatrist, work, life... lol. Trying to find balance and structure. I need structure. Organization. I crave it. I just changed jobs, into more of career mode, and there is no structure for the schedule and it's throwing off the rest of life now. So we are starting with that and then moving on. I can commit completely to the meds. My job doesn't allow a full therapy commitment. I can maybe go 3x a month at most until my season is over.

As for the blood work, my pcp is holding off for 2 weeks to test. He said he wants the meds to regulate more. He asked why the pdoc didn't prescribe seroquel as I have crazy insomnia even before the lamictal. She didn't offer that as a possible med. Any advice you could give on the sleeping or crazy irritation? So agitated all the time.
Thank you so much. Have a great weekend!
Cheffette

UserANONYMOUS
Forum Moderator


Date Joined May 2011
Total Posts : 4381
   Posted 3/29/2016 7:07 AM (GMT -6)   
Yep, Balancing all these things can be a real task sometimes.

Attending therapy 3 times a month is good. I say go for it. It will be helpful.

I had some sleeping issues. I used OTC sleeping meds which helped me. I started getting a bit dependent on it though. So, it is also better to get a recommendation from your doctor.

You can also try some herbal stuff or nice tea. Also, deep breathing and reading tends to help.
Previously, I used Bach remedies. My therapist recommended it.

Hope you had a great weekend and Easter as well.

UA
Moderator - Bipolar

Depression, Borderline Personality Disorder.
Chronic Pain - Cervical Kyphosis, Cervical Spondylosis, Thoracic Scoliosis.

Serenitee
Regular Member


Date Joined Apr 2011
Total Posts : 463
   Posted 4/5/2016 7:51 PM (GMT -6)   
Hi I was diagnosed with bipolar, borderline personality disorder, PTSD, anxiety and depression that comes a long with it. I am also on lamictal and latuda for my bipolar 2. They have saved my life but everyone is different. I'm sorry you're struggling so much... I run a few mental health groups and I know they were on the maximum lithium for 20 years and had to go off for side effects. But that is different than your case. I hope it all works out for you.
Carr
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 18, 2017 6:03 PM (GMT -6)
There are a total of 2,883,898 posts in 316,439 threads.
View Active Threads


Who's Online
This forum has 157567 registered members. Please welcome our newest member, Margo.
443 Guest(s), 16 Registered Member(s) are currently online.  Details
Crispix, 81GyGuy, Lapis_29, Rikky1, Tsak11, dacarte3, Pirouette, Hoagie, getting by, Ljm2014, NiceCupOfTea, Handyman123, zoomd, cr3ativegirl, olsky, worryboi


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer